Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Ratios of regulators in extensions of number fields

Authors: Antone Costa and Eduardo Friedman
Journal: Proc. Amer. Math. Soc. 119 (1993), 381-390
MSC: Primary 11R27; Secondary 11R29
MathSciNet review: 1152273
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L/K$ be an extension of number fields. Then

$\displaystyle \operatorname{Reg} (L)/\operatorname{Reg} (K) > {c_{[L:{\mathbf{Q}}]}}{(\log \vert{D_L}\vert)^m},$

where Reg denotes the regulator, $ {D_L}$ is the absolute discriminant of $ L$, and $ {c_{[L:{\mathbf{Q}}]}} > 0$ depends only on the degree of $ L$. The nonnegative integer $ m = m(L/K)$ is positive if $ L/K$ does not belong to certain precisely defined infinite families of extensions, analogous to CM fields, along which $ \operatorname{Reg} (L)/\operatorname{Reg} (K)$ is constant. This generalizes some inequalities due to Remak and Silverman, who assumed that $ K$ is the rational field $ {\mathbf{Q}}$, and modifies those of Bergé-Martinet, who dealt with a general extension $ L/K$ but used its relative discriminant where we use the absolute one.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11R27, 11R29

Retrieve articles in all journals with MSC: 11R27, 11R29

Additional Information

Keywords: Regulator, discriminant, unit-weak extensions
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society